MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® ADULT TTS¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® ADULT TTS¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 670185
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 07/23/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the cuff of a portex® bivona® adult tts¿ tracheostomy tube "had been pierced" after a few days.The patient had difficulty breathing at the time of the event.The tracheostomy tube was replaced.No permanent injury was reported.
 
Additional Manufacturer Narrative
One portex bivona adult tts tracheostomy tube was returned for analysis in used condition.Visual inspection of the device identified some wear on the cuff.After testing, a leak was detected on the cuff.Using magnification, the area of the leak was inspected showing abrasion marks and appeared to have been worn away.The investigation could not determine what caused the wear on the cuff (i.E.Scrubbing during cleaning, rubbing on cartilage in the trachea, etc.).Manufacturing 100% leak tested the lot of devices and quality performed a leak test on a sample of the lot.If the wear had been present, the device would have failed.The investigation could not determine how the cuff became worn.

Brand Name
PORTEX® BIVONA® ADULT TTS¿ TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6862275
Report Number3012307300-2017-02033
Device Sequence Number898626
Product Code JOH
UDI-Device Identifier15021312006087
UDI-Public15021312006087
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date02/13/2022
Device Catalogue Number670185
Device Lot Number3370211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer12/01/2017
Initial Report FDA Received Date09/13/2017
Supplement Report FDA Received Date12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR
Patient Weight70